The Health Ministry on Thursday evening said that officials have noted a social media posting of a video purporting to be a child who had just received the Pfizer vaccine and instantly reacted and died.
As such, the Ministry said that no such vaccine-related incident occurred in Nabaclis, East Coast Demerara (ECD) or anywhere else in Guyana.
According to the Ministry, with more than 25,000 adolescents receiving the Pfizer vaccine, there has been no death or any serious illness. Those who are spreading such fake news, using a non-vaccine related tragedy, are guilty of dangerous, deadly mischief-making and propaganda.
“A family tragedy is being used to wickedly promote false stories about COVID-19 vaccines in an effort to derail the vaccine programme in Guyana. We urge those who are spreading this story to desist from doing so. The MoH intends to report this deliberate misinformation campaign to the cybercrime unit so that action can be taken to bring those responsible to justice,” the Ministry said in its statement.
It also reiterated that all vaccines used for adolescents and adults are safe.
“After more than 600,000 doses of COVID-19 vaccines have been administered, there have not been any serious negative reaction. We, therefore, urge all eligible citizens to come forward to get their vaccines,” the Health Ministry said.